What could gushes of brown liquid oozing out from rectum be after defecation while having cirrhosis and three thoracentesis?
I have been diagnosed with cirrhosis and my question is regarding defecation. I go to BR times a day and usually after voiding I have brown liquid come out of my rectum in gushes. At times it will have a pasty consistency. My cirrhosis was not diagnosed until I started having breathing problems and had to have three thoracentesis and drew off 2 liters from my right lung. When I mention this to my doctor's they never seem to want to go into it and discuss my question?
Hello, When I read your question, the first thing that came to my mind was the medication Lactulose. Did your doctor put you on this medication? It is used to treat high ammonia levels in patients with cirrhosis and it often causes this type of symptom. If not, were you recently in the hospital? There are some hospital-acquired infections that can cause loose stools. One of them is called C diff and you can have your stool tested for this. I work in the hospital and I am seeing more and more people who have this infection that have not been in the hospital but have some immune compromise from another illness such as cirrhosis. If you taking Lactulose you can back down on the dose a bit. If you are not, I would go and have a stool culture and C diff test performed. I hope this helps you.
I find this answer helpful
1 user finds this helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]